MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 3MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 3MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035433080
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the physician encountered resistance when advancing the subject coil during the procedure, and upon removal, stretched and prematurely detached of the coil were noted.Another coil was used to complete the procedure successfully.No clinical consequences were reported due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil was returned detached/separated from the delivery wire and the main coil was found stretched.Functional testing was not required as the visual inspection confirmed the reported defects.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the physician indicated that the coil was stretched when used and the procedure was completed with another of the same device.The device was returned, and the main coil had been detached from the delivery wire and stretched.It is probable that the main coil was stretched and detached within the microcatheter due to procedural or anatomical factors during use.An assignable cause of procedural factors was assigned to the as reported and analyzed issues main coil stretched and main coil prematurely detached/separated during use and to the as reported issue coil in catheter friction as the issues are associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TARGET HELICAL ULTRA 3MM X 8CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12033635
Report Number3008881809-2021-00265
Device Sequence Number4154320
Product Code HCG
UDI-Device Identifier04546540676085
UDI-Public04546540676085
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2023
Device Model NumberM0035433080
Device Catalogue NumberM0035433080
Device Lot Number22459240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight58